Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 276, NWS Atlanta, GA

November 30, 2016DeKalb County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Nov 30, 2016, 2:08 PM EST for DeKalb County, Gwinnett County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2016, 2:08 PM EST (19:08 UTC)
Expired
Nov 30, 2016, 2:45 PM EST
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties DeKalb County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 2:10 PM ESTTSTM WND DMGPeachtree North, GAA LARGE TREE WAS BLOWN DOWN ONTO NORTH PEACHTREE STREET NEAR SUNSET DRIVE.
Nov 30, 2:10 PM ESTTSTM WND DMGSteven Hills, GAA LARGE TREE FELL ONTO A HOME ON TINA COURT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 12:06 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS52 KFFC 301908
SVRFFC
GAC089-135-301945-
/O.NEW.KFFC.SV.W.0276.161130T1908Z-161130T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
208 PM EST WED NOV 30 2016

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
  CENTRAL DEKALB COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 245 PM EST

* AT 207 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BERKELEY LAKE TO LILBURN TO BELVEDERE PARK...MOVING
  NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCEVILLE...DULUTH...SNELLVILLE...SUWANEE...BUFORD...LILBURN...
  NORCROSS...CLARKSTON...BRASELTON...STONE MOUNTAIN...DACULA...
  GRAYSON...BERKELEY LAKE...PINE LAKE...TUCKER...BELVEDERE PARK...
  MOUNTAIN PARK...HARBIN...ROSEBUD AND HOG MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE
AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST FOR NORTH CENTRAL
GEORGIA.

LAT...LON 3401 8387 3396 8382 3388 8386 3379 8398
      3374 8426 3385 8422 3398 8424 3400 8420
      3399 8420 3399 8419 3401 8418 3412 8393
      3410 8387 3413 8382
TIME...MOT...LOC 1907Z 235DEG 53KT 3399 8420 3388 8417 3375 8425 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 1:04 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Nov 30, 1:04 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
104 PM EST Wed Nov 30 2016

.PREV DISCUSSION... /Issued 650 AM EST Wed Nov 30 2016/

..A Tornado Watch is in effect for portions of Northwest Georgia
through 11am EST...

SHORT TERM /Today through Thursday/...
Showers and a few severe thunderstorms were training across the
far northwest corner of GA this morning. With basically a
southwest flow aloft the showers and thunderstorms have made
little progress southward. However as the upper trough deepens
there should be a southward drift later this morning and through
the day. The cold front looks like it will be in the Atlanta
vicinity around 18z. There is a slight risk of severe across much
of the forecast area today. Tornado watch currently in effect for
northwest GA. Cape is forecast to be only moderate but strong
shear will support the threat of damaging winds.

Pops gradually diminish overnight with only slight chance for the
east central zones after 06z. Thursday is expected to be dry with
more seasonal temperatures.

41

LONG TERM /Thursday Night through Tuesday/...
A quiet start to the long-term with sfc high pressure building into
the local area. Winds may still be a bit breezy across higher
elevations Thursday night but pressure gradient will be subsiding.
High pressure essentially "atop" the area on Friday so expecting a
dry and overall pleasant/seasonal day.

Moisture will begin to increase Saturday ahead of the next system
(which we will notice in the form of mid/high level clouds).
ECMWF/GEFS/GEM ensemble data in consensus with closed low
development across western Mexico...which will tap into subtropical
moisture and allow a widespread area of precip to develop across the
Southern Plains and lower MS Valley. Right now it looks like this
area of rain will begin to push into the forecast area late
Saturday. As it does so...sfc high will be wedging down the
Appalachians...so looking at moisture overrunning a cool stable
layer of air through Sunday night.

Discrepancies arise by late Sunday into Monday. Operational GFS
in better alignment with overall ensemble patterns vs the
operational ECMWF...which argues for a slower progression of the
closed low across Mexico/S Texas. Right now...have leaned the
forecast toward the slower pattern. Should this pan out...could
see a brief lull in activity on Monday before the closed low
becomes an open wave and lifts into the Deep South...bringing
another round of rainfall Tuesday through at least Wednesday.

Kovacik

HYDROLOGY...
Additional rainfall amounts will be highest across the northwest
today with one to two inches possible. Amounts will range up to an
inch for the remainder of north and central GA...however locally
heavier amounts are possible in thunderstorms.

41

&&

.AVIATION...
18Z Update...
A line of SHRA/TSRA is moving south and east across the state
right now and should move into the ATL area TAF sites within the
next hour. Expecting gusty winds...Lightning...and Periods of
Heavy Rain through 21z-22z. Once this line moves through we will
still see some showers through 00z-01z. Sustained winds are
already fairly strong ahead of this system with SW winds 10-14kt
gusting to 25kt across the area. Winds should diminish a bit
behind this line to 08-12kt over night then increase again Thu to
12-16kt out of the NW. Ceilings are in the VFR to MVFR range right
now and my see some brief periods of IFR ceilings with the line
moving through. Ceilings will slowly improve after 00z to VFR with
clear skies expected Thu morning.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  43  60  36 /  80  30   0   0
Atlanta         72  42  57  38 /  80  20   0   0
Blairsville     69  36  51  31 / 100  20   0   0
Cartersville    72  40  56  34 / 100  10   0   0
Columbus        76  45  61  38 /  80  20   0   0
Gainesville     69  42  57  37 /  80  20   0   0
Macon           78  46  63  35 /  80  60   0   0
Rome            73  39  57  32 / 100  10   0   0
Peachtree City  72  42  58  33 /  80  20   0   0
Vidalia         81  54  67  40 /  50  60   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 6 PM EST this evening FOR THE FOLLOWING
ZONES: Barrow...Bartow...Butts...Carroll...Chattahoochee...
Cherokee...Clayton...Cobb...Coweta...Crawford...DeKalb...
Douglas...Fayette...Forsyth...Gwinnett...Haralson...Harris...
Heard...Henry...Lamar...Macon...Marion...Meriwether...Monroe...
Muscogee...Newton...North Fulton...Paulding...Pike...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taylor...Troup...Upson...Walton...Webster.

&&

SHORT TERM...01
LONG TERM....BDL
AVIATION...01
Hazardous weather outlook, Nov 30, 5:23 AM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 AM EST WED NOV 30 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
523 AM EST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT THE AREA TODAY. A
FEW OF THE STORMS COULD BE SEVERE...WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS AND BRIEF TORNADOES. IN ADDITION...LIGHTNING
AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 30, 10:37 AM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 AM EST WED NOV 30 2016

GAZ011-301615-
CHATTOOGA GA-
1037 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA COUNTY UNTIL 1115 AM
EST...

AT 1037 AM EST...A STRONG THUNDERSTORM WAS OVER BROOMTOWN...OR NEAR
LITTLE RIVER CANYON NATIONAL PRESERVE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...SUBLIGNA...
CLOUDLAND...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...TIDINGS AND
HOLLAND.

LAT...LON 3459 8537 3458 8536 3459 8535 3459 8511
      3444 8518 3443 8521 3441 8522 3441 8524
      3440 8527 3437 8533 3433 8537 3429 8539
      3429 8546 3452 8551
TIME...MOT...LOC 1537Z 236DEG 39KT 3435 8554
Special weather statement, Nov 30, 11:15 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EST WED NOV 30 2016

GAZ002>005-011-012-019-301700-
MURRAY GA-GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-
FLOYD GA-
1115 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...NORTHERN GORDON...
CATOOSA...WHITFIELD...NORTHEASTERN CHATTOOGA...SOUTHEASTERN WALKER
AND NORTHERN FLOYD COUNTIES UNTIL NOON EST...

AT 1115 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NAOMI TO NEAR SUBLIGNA...AND MOVING NORTHEAST AT 45
MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CALHOUN...LAFAYETTE...CHATSWORTH...VARNELL...ETON...TUNNEL
HILL...COHUTTA...RESACA...NAOMI...CISCO...CONASAUGA LAKE...NORTH
GEORGIA SPEEDWAY...SUTTLES MILL...GREGORY...SUMAC...NICKELSVILLE...
RAMHURST...ROCKY FACE AND WOOD STATION.

LAT...LON 3499 8462 3486 8462 3484 8461 3479 8461
      3479 8462 3478 8464 3476 8464 3473 8466
      3461 8465 3448 8522 3468 8531 3499 8497
TIME...MOT...LOC 1615Z 235DEG 37KT 3471 8522 3452 8518
Special weather statement, Nov 30, 12:00 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EST WED NOV 30 2016

GAZ005-006-301715-
MURRAY GA-FANNIN GA-
1200 PM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 1215 PM EST...

AT 1159 AM EST...A STRONG THUNDERSTORM WAS NEAR CISCO...OR 11 MILES
NORTH OF CHATSWORTH...MOVING EAST AT 40 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ETON...HIGDON...CRANDALL...JONES MILL...CISCO...TENNGA...EPWORTH...
CONASAUGA LAKE...GREGORY...COLWELL...COHUTTA WILDERNESS...SUMAC AND
COPPERHILL.

LAT...LON 3499 8423 3496 8422 3485 8452 3485 8461
      3483 8459 3482 8460 3477 8475 3494 8483
      3499 8476
TIME...MOT...LOC 1659Z 247DEG 35KT 3492 8470
Special weather statement, Nov 30, 12:17 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EST WED NOV 30 2016

GAZ005>007-301800-
GILMER GA-MURRAY GA-FANNIN GA-
1217 PM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...EASTERN MURRAY AND
FANNIN COUNTIES UNTIL 100 PM EST...

AT 1217 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR JONES MILL TO NEAR TAILS CREEK...AND MOVING
NORTHEAST AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...MOUNTAINTOWN...
PISGAH...EPWORTH...CONASAUGA LAKE...HIGDON...JONES MILL...RAMHURST...
MARGRET...HURST...LOVING...FORT MOUNTAIN STATE PARK...COLWELL...
MINERAL BLUFF...ROY...TAILS CREEK AND DIAL.

LAT...LON 3499 8413 3496 8417 3495 8418 3489 8411
      3487 8411 3485 8414 3484 8415 3481 8414
      3480 8413 3480 8409 3473 8409 3473 8411
      3466 8415 3462 8479 3499 8467
TIME...MOT...LOC 1717Z 239DEG 40KT 3492 8457 3467 8467
Special weather statement, Nov 30, 12:26 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EST WED NOV 30 2016

GAZ041-042-052-301800-
HEARD GA-CARROLL GA-HARALSON GA-
1226 PM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HEARD...CARROLL AND
HARALSON COUNTIES UNTIL 100 PM EST...

AT 1226 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MARS HILLS TO NEAR RANBURNE TO NEAR WOODLAND...
AND MOVING NORTHEAST AT 75 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARROLLTON...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...TALLAPOOSA...
BOWDON...MOUNT ZION...WHITESBURG...WACO...EPHESUS...CENTRALHATCHEE...
ROOPVILLE...BOWDON JUNCTION...EUBANK LAKE...ABILENE...CLEM...
DRAKETOWN...LOWELL AND TYUS.

LAT...LON 3390 8504 3381 8504 3379 8494 3373 8490
      3373 8491 3372 8490 3358 8491 3357 8485
      3351 8483 3352 8485 3349 8486 3348 8490
      3344 8494 3346 8498 3344 8498 3343 8501
      3340 8501 3333 8528 3390 8539
TIME...MOT...LOC 1726Z 227DEG 63KT 3382 8534 3359 8534 3337 8545
Special weather statement, Nov 30, 1:04 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST WED NOV 30 2016

GAZ032-033-042>044-052-053-301830-
HEARD GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-COWETA GA-
CARROLL GA-DOUGLAS GA-
104 PM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HEARD...SOUTHEASTERN
COBB...NORTH FULTON...SOUTH FULTON...NORTHWESTERN COWETA...EASTERN
CARROLL AND DOUGLAS COUNTIES UNTIL 130 PM EST...

AT 104 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VILLA RICA
TO SEATON LAKE TO NEAR CENTRALHATCHEE...AND MOVING EAST AT 45 MPH.

  HAZARD...ENHANCED RISK OF A BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. THE
           LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS
           OF LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY
           FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...NEWNAN...DOUGLASVILLE...SMYRNA...EAST POINT...UNION CITY...
VILLA RICA...FAIRBURN...AUSTELL...PALMETTO...WHITESBURG...
CENTRALHATCHEE...CHATTAHOOCHEE HILL COUNTRY...LITHIA SPRINGS...
SWEETWATER CREEK STATE PARK...HANDY...CAMPBELLTON...MADRAS...DUNAWAY
GARDENS AND CLEM.

LAT...LON 3353 8502 3372 8496 3387 8442 3369 8445
      3341 8469 3333 8524
TIME...MOT...LOC 1804Z 250DEG 38KT 3372 8493 3355 8496 3341 8512

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 11:57 PM ESTSpecial Weather StatementFFCDade33 min
Nov 30, 12:05 AM ESTSevere Thunderstorm WarningFFCDade40 min
Nov 30, 1:14 AM ESTSevere Thunderstorm WarningFFCDade, Walker31 min
Nov 30, 1:18 AM ESTTornado WarningFFCDade, Walker26 min
Nov 30, 1:37 AM ESTSevere Thunderstorm WarningFFCCatoosa, Walker23 min
Nov 30, 1:53 AM ESTTornado WarningFFCCatoosa18 min
Nov 30, 2:05 AM ESTSpecial Weather StatementFFCWhitfield25 min
Nov 30, 2:06 AM ESTSpecial Weather StatementFFCDade24 min
Nov 30, 3:36 AM ESTSpecial Weather StatementFFCDade24 min
Nov 30, 3:47 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker43 min
Nov 30, 4:49 AM ESTSpecial Weather StatementFFCDade26 min
Nov 30, 5:15 AM ESTSpecial Weather StatementFFCDade30 min
Nov 30, 5:48 AM ESTSpecial Weather StatementFFCDade27 min
Nov 30, 7:27 AM ESTSpecial Weather StatementFFCCatoosa, Dade33 min
Nov 30, 7:59 AM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield31 min
Nov 30, 8:36 AM ESTSpecial Weather StatementFFCMurray, Whitfield39 min
Nov 30, 9:18 AM ESTSpecial Weather StatementFFCChattooga, Walker42 min
Nov 30, 10:18 AM ESTSpecial Weather StatementFFCMurray, Whitfield27 min
Nov 30, 10:37 AM ESTSpecial Weather StatementFFCChattooga38 min
Nov 30, 10:50 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd25 min
Nov 30, 11:15 AM ESTSpecial Weather StatementFFCMurray, Whitfield45 min
Nov 30, 12:00 PM ESTSpecial Weather StatementFFCMurray15 min
Nov 30, 12:17 PM ESTSpecial Weather StatementFFCFannin, Gilmer43 min
Nov 30, 12:26 PM ESTSpecial Weather StatementFFCCarroll, Haralson34 min
Nov 30, 12:52 PM ESTTornado Warning Tornado observedFFCCarroll, Haralson, Paulding25 min
Nov 30, 1:04 PM ESTSpecial Weather StatementFFCDouglas, Fulton26 min
Nov 30, 1:15 PM ESTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding45 min
Nov 30, 1:38 PM ESTTornado WarningFFCCobb, DeKalb, Fulton37 min
Nov 30, 1:58 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Gwinnett, Hall47 min
Nov 30, 2:02 PM ESTSevere Thunderstorm WarningFFCTroup28 min
Nov 30, 2:05 PM ESTSevere Thunderstorm WarningFFCHarris40 min
Nov 30, 2:11 PM ESTTornado WarningFFCForsyth, Gwinnett, Hall34 min
Nov 30, 2:14 PM ESTTornado WarningFFCForsyth, Gwinnett, Hall18 min
Nov 30, 2:23 PM ESTSevere Thunderstorm WarningFFCMeriwether37 min
Nov 30, 2:28 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson47 min
Nov 30, 2:32 PM ESTTornado WarningFFCMeriwether14 min
Nov 30, 2:40 PM ESTSpecial Weather StatementFFCMuscogee35 min
Nov 30, 2:43 PM ESTTornado WarningFFCBarrow, Clarke, Jackson32 min
Nov 30, 2:50 PM ESTSevere Thunderstorm WarningFFCPike, Upson25 min
Nov 30, 3:02 PM ESTSpecial Weather StatementFFCTalbot, Upson28 min
Nov 30, 3:04 PM ESTSpecial Weather StatementFFCChattahoochee, Stewart26 min
Nov 30, 3:11 PM ESTSevere Thunderstorm WarningFFCLamar, Spalding20 min
Nov 30, 3:11 PM ESTSevere Thunderstorm WarningFFCBanks, Jackson, Madison49 min
Nov 30, 3:16 PM ESTSpecial Weather StatementFFCNewton, Walton29 min
Nov 30, 3:21 PM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton24 min
Nov 30, 3:29 PM ESTSpecial Weather StatementFFCChattahoochee, Marion, Taylor46 min
Nov 30, 3:33 PM ESTSpecial Weather StatementFFCMonroe27 min
Nov 30, 3:34 PM ESTSpecial Weather StatementFFCClarke, Oconee26 min
Nov 30, 3:46 PM ESTSpecial Weather StatementFFCJasper, Morgan, Newton, Putnam44 min
Nov 30, 3:52 PM ESTSevere Thunderstorm WarningFFCMadison, Oglethorpe38 min
Nov 30, 3:58 PM ESTSpecial Weather StatementFFCBibb, Crawford, Jones47 min
Nov 30, 4:24 PM ESTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Taliaferro36 min
Nov 30, 4:27 PM ESTSpecial Weather StatementFFCBleckley, Houston33 min
Nov 30, 4:34 PM ESTSpecial Weather StatementFFCDooly26 min
Nov 30, 4:39 PM ESTSpecial Weather StatementFFCSchley, Webster36 min
Nov 30, 4:48 PM ESTSevere Thunderstorm WarningFFCHancock, Warren27 min
Nov 30, 5:00 PM ESTSpecial Weather StatementFFCGlascock45 min
Nov 30, 5:47 PM ESTSpecial Weather StatementFFCBleckley, Twiggs28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.